Ibuprofen is a kind of drug that belongs to the group of medicines called non-steroidal anti-inflammatory drugs or NSAIDs. Ibuprofen functions in the body by blocking the action of a substance in the body called cyclo-oxygenase that is involve in the production of various chemicals in the body such as prostaglandins that causes inflammation, pain, and swelling. In other words, Ibuprofen is used to relieve pain and inflammation.
NSAIDs medicines such as Ibuprofen reduce inflammation caused by the body’s own immune system. Ibuprofen is an effective painkiller. Ibuprofen relieves pain such as muscular aches and pains, headache, backache, period pains, rheumatic pains, neuralgia, and dental pains. Ibuprofen also reduces the symptoms of colds and flu.
Ibuprofen is indicated to treat fever, inflammations, and mild to moderate pains.
Ibuprofen belongs to the FDA pregnancy category B for first two trimesters and FDA pregnancy category D for third trimesters. Consult your doctor first before taking Ibuprofen if you are pregnant or planning to be pregnant. Ibuprofen may cause severe defects to an unborn baby. It is always safe to use Ibuprofen during pregnancy if you discuss with your doctor the benefits and the risks that Ibuprofen may cause to the mother and to the unborn baby.
Studies show that Ibuprofen passes into the breast milk, but in such small quantities, it is unlikely to harm an infant. Still, consider to consult you doctor first before you breast-feed a baby to run off from gaining unwanted side effects.
Exercise caution while using Ibuprofen in children. Some preparations of Ibuprofen may not be suitable for children under certain ages. Caution is also needed in the elderly and in people with impaired kidney, liver, or heart function. Kidney function of anybody that will take Ibuprofen medicine must always be monitored.
Before you use Ibuprofen, tell your doctor first whether you have the following conditions:
Ibuprofen is not to be used in patients with the following conditions:
Ibuprofen Intake Guidelines
Follow exactly from your doctor’s direction on using Ibuprofen. You may also ask your doctor, pharmacist, or nurse for other things which you do not understand.
Take each dose of Ibuprofen with a full glass of water. Ibuprofen should be taken with food, milk, or an antacid for reason to lessen stomach upsets.
For additional information on how to take Ibuprofen, you may ask your doctor. It is important to consult your doctor first before you make any medical-concern decisions.
Obtain your Ibuprofen dose from your doctor. Dosage of Ibuprofen drug may vary from person to person. The following data are just the usual dosage of Ibuprofen drug.
For the treatment of Rheumatoid arthritis and Osteoarthritis, the dosage of Ibuprofen is 300 mg, 400mg, 600mg, or 800mg. This dosage of Ibuprofen should be adjusted according to client response. Full response may not be noted still until two or more week is past.
For the treatment of Juvenile arthritis, the dosage of Ibuprofen is 30-70mg/kg per day in three to four divided doses and 20mg/kg per day may be adequate for mild cases.
For the treatment of Mild to moderate pain in adult, the dosage of Ibuprofen is 400 mg every 4-6 hours as needed.
For the treatment of Antipyretic in pediatric with 2-12 years of age, the dosage of Ibuprofen is 5mg/kg if baseline temperature is 102.5°F (39.1°C) and below 10mg/kg if baseline temperature is greater than 102.5°F (39.1°C). The maximum daily dose of Ibuprofen is 40mg/kg.
For the treatment of Primary dysmenorrheal in adult, the dosage of Ibuprofen is 400mg every 4 hour as needed.
For the treatment of Mild to moderate pain, antipyretic, and dysmenorrheal, the dosage of Ibuprofen is 200mg every 4-6 hours. This dosage of Ibuprofen may be increased to 400mg if pain or fever continues. Dosage of Ibuprofen should not exceed 1,200 mg per day.
For the treatment of Pain and fever in children with 2-11 years of age, the dosage of Ibuprofen is 7.5mg/kg up to a maximum dose of 30mg/kg per day.
Symptoms of overdose of Ibuprofen may include the following:
Immediately seek for a medical attention if you experience any of the above stated conditions.
Ibuprofen Missed Dose
You can get the most suitable result if you do not miss any dose of Ibuprofen. If it is unavoidable for you to miss a dose of Ibuprofen, take the missed dose immediately as soon as you remember up to 2 hours late. If more than 2 hours have passed since the missed dose, skip the missed and the next regular scheduled dose. It is important not to take a double dose of Ibuprofen medication.
Ibuprofen Side Effects
Side effects of Ibuprofen may include the following:
Other side effects caused by Ibuprofen may also occur. Consult your doctor immediately if you experienced the above given side effects or if you feel anything unusual or bothersome effects.
Ibuprofen Drug Reactions
The following other medicines may interfere with the work of Ibuprofen or may even worsen the situation:
In some countries IBUPROFEN may also be known as: Advil, Apsifen, Arthrofen, Brufen, Cuprofen, Ebufac, Fenbid, Galprofen, Genpril, Haltran, Ibrufhalal, Ibu, Ibufac, Ibufem, Ibugel, Ibular, Ibuleve, Ibumousse, Ibuspray, Inoven, Isisfen, Junifen, Librofem, Lidifen, Manorfen, Menadol, Migrafen, Motrin, Novaprin, Orbifen, PhorPain, Relcofen, SeclodinU, niprofen, ACT-3, Actiprofen, Rafen, Tri-Profen, Novo-Profen, Cipgesic, Emflam, Ibugesic, Ibupal, Ibucare, Panafen, Profinal, Artril, Bebol, Ibu-600, Biophen, Anadin Ultra, Biatain-Ibu, Feverfen, Hedex Ibuprofen, Ibuleve, Pedea, Phor Pain, Radian-B Ibuprofen, Ibu-Tab, Ibu-4, -6, -8, Ibu, Cramp & Body Aches, NeoProfen, Saleto-200, Femicaps, Femmex Plus, Pedibu, Lumbax